MAUDE Adverse Event Report: CERENOVUS, INC. CEREGLIDE; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

CERENOVUS, INC. CEREGLIDE; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number SBC92122UG
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Vasoconstriction (2126); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31472255) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Vasospasm is a known potential complication associated with the use of the cereglide92 intermediate catheter and is listed in the instructions for use (ifu) as such.A vasospasm is a temporary tightening of the muscles in the vessel wall.This can narrow and briefly decrease or even prevent blood flow distal to the spasm and may occur when positioning/advancing the devices through the vessel/arteries.It was also reported that the catheter (body/shaft) was found to be compressed/crushed when removed from the patient; this was likely related to the vasospasm, which exerted pressure on the catheter.Since the device was in use at the time of the vasospasm, the relationship between the event and the used device as a contributing factor cannot be ruled out entirely.Additionally, the event required intravenous medicinal treatment.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure to treat a right m2 ischemic stroke, access was made via the right femoral artery using an 8f 90cm flexor® shuttle® guiding sheath (cook medical) placed into the proximal right internal carotid artery (ica).A cereglide 92 innerglide 9 122 cm catheter system (sbc92122ug / 31472255) was brought up with an aristotle® 24 guidewire (scientia vascular).The aristotle guidewire and the cereglide 92 inner glide 9 was brought up to proximal to face the clot at the m1/m2 bifurcation.The cereglide 92 was brought up over the inner glide 9 to face the clot.Manual aspiration was applied to the cereglide 92.The cereglide 92 was then brought back to distal ica.The vaclok® vacuum pressure syringe (merit medical) was removed and no clot was seen in the discard / aspirate of the alok.Manual contrast injection through the cereglide 92 showed a tici score of 2b with blood flow restored.There were still clot in the right m2 segment; the physician went back up with the inner glide 9 and the aristotle guidewire to face the clot in the m2, the cereglide 92 was tracked over.Manual aspiration was applied to the cereglide 92.The cereglide 92 was brought back to the distal ica.Vaclok syringe was removed.Fibrin rich clot with red blood cell (rbc) rich clot was seen in the discard / aspirate from the vaclok.Manual contrast injection through the cereglide 92 showed a tici score of 2c.A slight spasm was reported in the m2 and verapimil was given.Final injection showed that the spasm has improved.As the physician was taking the cereglide 92 around a curve, the shuttle sheath rode up on the cereglide 92.When it was removed from the patient, there was a flattened portion of the catheter in the mid-distal end.The physician believes that due to the softness of the catheter, ¿it collapsed around the bend of the vessel and the distal tip of the shuttle creating the flattened portion.¿ the procedure was reported as successfully completed without any delay.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional information received on 05-dec-2024 and on 10-dec-2024.[additional information]: on 05-dec-2024, additional information was received.Per the information, the vasospasm resolved after verapamil was given.The dosage of the verapamil is not available.The physician did not believe that the softness of the catheter which collapsed around the bend of the vessel resulted in the vasospasm.The ¿vasospasm was in m2, bend occurred during the removal in the ica.¿ per the information, the ica was tortuous with a few bends.Information related to whether the patient¿s hospitalization was prolonged is not available.On 10-dec-2024, additional information was received.Per the information, "the vasospasm was in m2 post thrombectomy.The distal tip of cg92 was in the distal m1 when it was seen.The area of damage in cg92 was not around the vasospasm at all." per the additional information received on 10-dec-2024, the vasospasm occurred ¿post thrombectomy.¿ based on this information, the correlation between the event to the used device can be ruled out.Therefore, the reported vasospasm no longer meets us fda reporting criteria.The file will be re-reviewed if additional information is received at a later date.The reportability of the file was also reassessed.Based on the information provided, the event no longer meets no longer meets usfda medical device reporting criteria.Updated sections: b.4, g.3, g.6, h.2, h.6, and h.11.

Brand Name
CEREGLIDE
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20822501
Report Number3007628272-2024-00063
Device Sequence Number12725366
Product Code QJP
UDI-Device Identifier10886704086048
UDI-Public(01)10886704086048(11)241003(17)270930(10)31472255
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSBC92122UG
Device Lot Number31472255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE® 24 GUIDEWIRE (SCIENTIA VASCULAR); FLEXOR® SHUTTLE® GUIDING SHEATH (COOK MEDICAL); VACLOK® VACUUM PRESSURE SYRINGE (MERIT MEDICAL)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale